CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Back to Search Results |
| Model Number |
DBE-200 |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
10/10/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device analysis: the oad and guide wire were returned for analysis.The initial visual and tactile examination of the handle assembly, saline sheath, and driveshaft did not reveal any damage.Further examination revealed that the crown and distal tip bushing remained intact and undamaged.Biological material was observed on the driveshaft and crown.Examination of the area surrounding the accumulation did not reveal any damage that would have contributed to the accumulation.The outside diameter (od) of the crown was measured using a calibrated dial caliper and met the drawing specification.The placement of the crown and driveshaft dimensions also met the drawing specifications.The initial visual and tactile examination of the exposed guide wire sections did not reveal any damage.Further examination revealed that the spring tip and solder bonds remained intact and undamaged.Biological material was observed on the proximal solder bond and spring tip coils.Examination of the area surrounding the accumulation did not reveal any damage that would have contributed to the accumulation.Resistance was met when removing the guide wire distally from the driveshaft and handle assembly.Examination of the remaining guide wire section did not reveal any damage that would have contributed to the reported event.The returned guide wire was loaded through the device and passed through the area of adhered material with minor resistance.When tested, the device spun at low medium and at high speed with no abnormalities observed.The device was turned on and off numerous times with no issues observed.While performing functional testing the power cord, brake, and control knob were manually manipulated to determine if there were any functional concerns with the components that would have contributed to the reported event.There was no damage observed with the handle assembly that would have contributed to the difficulties experienced during the procedure.At the conclusion of the failure analysis investigation, the root cause of the dissection could not be conclusively determined.The root cause of the device bogging down was most likely an accumulation of biological material on the driveshaft; however, the etiology of the event could not be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, a dissection occurred while using a csi orbital atherectomy device (oad).The target lesion was 90-100% stenotic, moderately calcified and was located in the superficial femoral artery (sfa).The physician used a 6fr guide catheter, glidewire guide wire and a minnie crossing catheter to access the lesion from a contralateral approach.The glidewire guide wire was exchanged for a csi viperwire guide wire and the oad was loaded onto it.The physician performed two runs at low speed without issue.During the next run at medium speed, the oad bogged down and stopped spinning.The oad was removed from the patient and inspected, but no issues were observed.The oad was re-inserted into the patient and the physician performed another run at low speed and at medium speed.During the run at medium, the oad bogged down again and stopped spinning.At this point, the physician discovered that the oad was stuck on the guide wire.The oad and guide wire removed as a unit from the patient, but post-atherectomy angiography revealed a dissection.The physician was unable to recross the lesion with a guide wire in order to complete the procedure and left the dissection untreated.The patient was brought back days later to complete treatment via stent deployment.Additional information was requested, but was denied by the facility.